Childhood Diseases

Question
Posted by: Angie | 2010/03/24

Q.

Codeine

Hi Doc,

You mentinoed in an earlier post that you are against the use of meds with codeine in it. Is there a reason because the pharmacies make up a teething med that contains a bit of codeine (only a little but it is there).

Expert's Reply

A.

Paediatrician

Codeine should not be used in children unless there is a very good reason indeed. It is dependency forming and causes constipation as well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.